MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60AT
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.Product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, a scratch was found at the lens optic after implantation.The lens was exchanged and the procedure was completed the same day with no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens case.Solution was dried on the lens.One haptic is bent in the gusset and distal area.The optic was cut, typical of insertion and removal with a large portion of lens material missing (not returned).The returned cut portion of optic has multiple scratches, deep scrape marks, and large split/cracks on the anterior and posterior sides of the lens.Associated products were not provided.It is unknown if qualified products were used.The reported scratch was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met companies release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11634648
Report Number1119421-2021-00776
Device Sequence Number19747326
Product Code HQL
UDI-Device Identifier00380650130334
UDI-Public00380650130334
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2025
Device Model NumberSN60AT
Device Catalogue NumberSN60AT.215
Device Lot Number15064100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2021
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1